Jump to content
  • Sign Up
0
GlutenFreeAustinite

New Rash :(

Rate this topic

Recommended Posts

So yesterday, I broke out in hundreds of tiny little red bumps that itched on my chest. There were a few on my arms as well. Throughout the rest of yesterday and today, the rash expanded to cover my arms, hands, shoulders, face, feet, and legs. They are little tiny welts, with no head, and Benadryl provided no relief. I saw the doctor this morning, and the man was a total jerk. He wouldn't listen to my concerns about celiac/DH, saying "celiac isn't something that pops up over night. it's something your body's been dealing with for forever." When I explained my circumstances, he didn't even acknowledge it. He diagnosed me with an allergic reaction to either the topical clindamycin my dermatologist put me on for folliculitis or the doxycycline, but he doesn't know for sure. He also gave me prednisone, a steroid to help clear it up. I've only had one dose, but the rash looks worse if anything. This has not been a fun weekend...I can't wait to get off gluten this week!

Share this post


Link to post
Share on other sites

CRAP! The prednisone will screw up your tests!!!!!! Yes, even the endoscopy!!!!!! Stop it!!!!!

You've got a gluten rash & I'm saying it's dh.

Share this post


Link to post
Share on other sites

Yes. I think you'll be okay if you only took one dose. Your test is Thursday or is it Friday?

Exactly, celiac isn't something that just pops up overnight. It IS something your body's been dealing with for forever. Stupid jerk off doc! And doc, then one day everything comes to a big head b/c you docs don't know & keep resisting the idea that anyone has celiac disease & so people go through life doing untold damage to their bodies & minds for years & years & years. Oh, that's right! It's all in our heads right?

Sorry --- my rant.

Share this post


Link to post
Share on other sites

My test is actually Tuesday......but my mom and I don't think that the dose I took today has had or will have an effect. The rash is still as bad as it was and I've been having normal gluten symptoms all day. I'm hoping that it doesn't cause problems but I'll call my GI's nurse tomorrow, as well as my general practitioner.

And yeah, I totally agree with your rant!!! The doctor didn't even look at my rash. He made some notes. My arms/hands, legs/feet are the worst, but I have them on my chest and face a bit. I'm just hoping they go away ASAP after I go gluten free. I leave for college in six weeks, and I'd like not to look like I have a contagious disease. :P

Share this post


Link to post
Share on other sites

I hope it clears up fast! If not, you can always use it for a conversation starter to teach people about celiac disease. I bet you'll find more than a few who either are or have relatives who are celiac or even gluten intolerant.smile.gif

Tally Ho for Tuesday!

Share this post


Link to post
Share on other sites

Thanks....my general practitioner wanted me on the prednisone and the GI doctor said it was fine, so I took another dose and it's clearing up, thank heavens. I won't be able to take it until after the biopsy, but it's doing better. Thank you so much for your support and encouragement!

Share this post


Link to post
Share on other sites

Sure thing!smile.gif

Share this post


Link to post
Share on other sites

I asked my GI doc about the strange rash, and he said that while it would be an atypical appearance for DH, he said it was possible, especially as the prednisone wasn't really working consistently. But I don't know.

Share this post


Link to post
Share on other sites

Well I get in my underarms and Pricklypear got it BAD in her pits & I mean BAD!!!!!! And there have been quite a few others on here who get them in their pits. DH can occur anywhere!

Share this post


Link to post
Share on other sites

Yeah, the stuff under my arms appears to be responding to the Clindamycin, but I stopped all of my antibiotics because I broke out in this head-to-toe rash. My legs/feet/arms/elbows are covered in bright red dots. They get better after a dose of the prednisone but resurge the next day. Very odd.

Share this post


Link to post
Share on other sites

Well, I gotta tell ya..... dh will respond temporarily to steroids but & there's a big BUT..... it comes back with a VENGEANCE! I was misdiagnosed & put on Dexamethasone which is a super duper steroid & I've been down that road ---- not going there again.sad.gif

Share this post


Link to post
Share on other sites

That's exactly what's happening to me--it gets better at night and returns during the day. I'm going gluten-free tomorrow and am also going to try low-iodine.

Share this post


Link to post
Share on other sites

Okay!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×